Alert archive / Utah / Wind Advisories in 2019
Wind Advisory 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 21, 2019, 3:33 PM MDT. It took effect at May 22, 2019, 6:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 3:33 PM MDT (21:33 UTC)
- In effect from
- May 22, 2019, 6:00 PM MDT
- Expired
- May 22, 2019, 11:55 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
062 WWUS75 KSLC 212133 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 333 PM MDT Tue May 21 2019 UTZ001-002-221430- /O.NEW.KSLC.WI.Y.0010.190523T0000Z-190523T1900Z/ Cache Valley/Utah Portion-Northern Wasatch Front- Including the cities of Logan, Smithfield, Brigham City, Ogden, and Bountiful 333 PM MDT Tue May 21 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 1 PM MDT THURSDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 6 PM Wednesday to 1 PM MDT Thursday. * AFFECTED AREA...Northern Wasatch Front including Brigham City, Ogden and Bountiful, and the Cache Valley including Logan and Smithfield. * WINDS...East-northeast 20 to 25 mph with gusts in excess of 45 mph, especially near the mouth of canyons near Logan, Farmington and Weber Canyon. * TIMING...Developing late Wednesday afternoon into Wednesday evening, and increasing overnight through midday Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds may impact travel corridors along north and south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
338 WWUS75 KSLC 220846 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 246 AM MDT Wed May 22 2019 UTZ001-002-222300- /O.CON.KSLC.WI.Y.0010.190523T0000Z-190523T1900Z/ Cache Valley/Utah Portion-Northern Wasatch Front- Including the cities of Logan, Smithfield, Brigham City, Ogden, and Bountiful 246 AM MDT Wed May 22 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM MDT THURSDAY... * AFFECTED AREA...Northern Wasatch Front including Brigham City, Ogden and Bountiful, and the Cache Valley including Logan and Smithfield. * WINDS...East-northeast 20 to 30 mph with gusts up to 50 mph, especially near the mouth of canyons near Logan, Farmington and Weber Canyon. * TIMING...Developing late Wednesday afternoon into Wednesday evening, and increasing overnight through midday Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds may impact travel corridors along north and south routes for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
792 WWUS75 KSLC 222059 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 259 PM MDT Wed May 22 2019 UTZ001-002-231300- /O.CON.KSLC.WI.Y.0010.190523T0000Z-190523T1900Z/ Cache Valley/Utah Portion-Northern Wasatch Front- Including the cities of Logan, Smithfield, Brigham City, Ogden, and Bountiful 259 PM MDT Wed May 22 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM MDT THURSDAY... * AFFECTED AREA...Northern Wasatch Front including Brigham City, Ogden, Farmington, Centerville and Bountiful, and the Cache Valley including Logan and Smithfield. * WINDS...East with peak gusts of 45 to 55 mph. The strongest winds will be in prone areas such as near and downstream from canyons. * TIMING...Developing late this afternoon and evening, and increasing overnight through midday Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Due to saturated soils, trees could be blown down and a few power outages may result. Strong crosswinds are possible for north- south routes such as Interstate 15 and Highway 89. Driving may become difficult for those operating high profile vehicles or towing trailers. Wind sensitive operations will be affected. Gusty winds will likely affect the Great Salt Lake, boaters should be prepared for strong winds and a rough chop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. The strong winds will create dangerous boating conditions on area lakes. These winds will create very choppy water and generate large waves which could capsize or swamp small craft. For your personal safety, operators of small craft are urged to postpone their outings until the winds subside. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
844 WWUS75 KSLC 230205 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 805 PM MDT Wed May 22 2019 UTZ001-002-231300- /O.CON.KSLC.WI.Y.0010.000000T0000Z-190523T1900Z/ Cache Valley/Utah Portion-Northern Wasatch Front- Including the cities of Logan, Smithfield, Brigham City, Ogden, and Bountiful 805 PM MDT Wed May 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THURSDAY... * AFFECTED AREA...Northern Wasatch Front including Brigham City, Ogden, Farmington, Centerville and Bountiful, and the Cache Valley including Logan and Smithfield. * WINDS...East with peak gusts of 45 to 55 mph. The strongest winds will be in prone areas such as near and downstream from canyons. * TIMING...Increasing overnight into Thursday morning before diminishing midday Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Due to saturated soils, trees could be blown down and a few power outages may result. Strong crosswinds are possible for north- south routes such as Interstate 15 and Highway 89. Driving may become difficult for those operating high profile vehicles or towing trailers. Wind sensitive operations will be affected. Gusty winds will likely affect the Great Salt Lake, boaters should be prepared for strong winds and a rough chop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. The strong winds will create dangerous boating conditions on area lakes. These winds will create very choppy water and generate large waves which could capsize or swamp small craft. For your personal safety, operators of small craft are urged to postpone their outings until the winds subside. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
398 WWUS75 KSLC 230555 AAA NPWSLC URGENT - WEATHER MESSAGE...UPDATED National Weather Service Salt Lake City UT 1155 PM MDT Wed May 22 2019 UTZ001-002-231900- /O.UPG.KSLC.WI.Y.0010.000000T0000Z-190523T1900Z/ /O.NEW.KSLC.HW.W.0005.190523T0555Z-190523T1900Z/ Cache Valley/Utah Portion-Northern Wasatch Front- Including the cities of Logan, Smithfield, Brigham City, Ogden, and Bountiful 1155 PM MDT Wed May 22 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM MDT THURSDAY... The National Weather Service in Salt Lake City has issued a High Wind Warning, which is in effect until 1 PM MDT Thursday. The Wind Advisory is no longer in effect. * AFFECTED AREA...Northern Wasatch Front including Brigham City, Ogden, Farmington, Centerville and Bountiful, and the Cache Valley including Logan and Smithfield. * WINDS...East 25 to 45 mph with local gusts up to 65 mph. * TIMING...Increasing overnight into Thursday morning before diminishing midday Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Due to saturated soils, trees could be blown down and a few power outages may result. Strong crosswinds are possible for north- south routes such as Interstate 15 and Highway 89. Driving may become difficult for those operating high profile vehicles or towing trailers. Wind sensitive operations will be affected. Gusty winds will likely affect the Great Salt Lake, boaters should be prepared for strong winds and a rough chop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 21, 9:42 AM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, May 21, 9:42 AM MDT, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 942 AM MDT Tue May 21 2019 .SYNOPSIS... The cool and unsettled weather pattern in place will continue through the remainder of the week and into the start of next week as a persistent trough takes up residence over the western US. The coming holiday weekend is expected to see brief warming and drying. && .DISCUSSION...Per water vapor satellite (and an even better view on the Day-Cloud Phase Distinction on GOES-west) you can see the area in northwest Utah where rain showers and storm cells are developing. This is in a diffluent area as the exiting low continues to push through southern Colorado/the pan handle of Texas this morning while our next shortwave trough slides into the northern Great Basin today. The best area for development today will ride along a frontogenesis line from northwest Utah through south-central Utah by late this afternoon/evening. The best ascent from this front along with diffluence aloft will help to generate showers and isolated thunderstorms, becoming more widely scattered this afternoon into early evening across central Utah especially in higher terrain. With the front sliding southeast through Utah due to the departing low and the approaching low, the jet stream rounds the trough from northern California through the Four Corners area and the gradient becomes packed. This should result in gusty winds along the Utah/Arizona border this afternoon. Only made minor edits to the forecast for today to account for more clouds and expand the area of precip across northwest Utah. && .AVIATION...Band of showers along a weak front should arrive at the KSLC terminal 17z-18z shifting wind to west-northwest and becoming northwest later around 23z-00z. Ceilings mostly 5k-6k AGL though there is a 30% chance of CIGs locally 3k-4k in rainshowers. Gusty and erratic winds can be expected near showers. Expect a late turnaround of the wind to southeast this evening after 04z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Dewey AVIATION...Billingsley For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
In the hours before
Special weather statement, May 21, 1:19 PM MDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 119 PM MDT TUE MAY 21 2019 UTZ004-008-212000- Wasatch Mountains South of I-80 UT-Southern Wasatch Front UT- 119 PM MDT TUE MAY 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASATCH AND CENTRAL UTAH COUNTIES UNTIL 200 PM MDT... At 118 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Springville, or near Provo...moving north at 10 mph. Accumulating pea size hail, winds in excess of 40 mph, and frequent lightning will be possible. Locations impacted include... Provo, Orem, Spanish Fork, Pleasant Grove, Springville, American Fork, Lindon, Mapleton, Vineyard, Palmyra, Lake Shore, Benjamin and West Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm is capable of producing a significant amount of hail. Hail may accumulate on area roads resulting in dangerous travel conditions. && LAT...LON 4009 11156 4011 11180 4038 11180 4034 11145 TIME...MOT...LOC 1918Z 188DEG 8KT 4018 11167 Bonnette
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:19 PM MDT | Special Weather Statement | SLC | Utah | 41 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.